MAUDE Adverse Event Report: BARD ACCESS SYSTEMS GROSHONG PICC SHERLOCK TIP LOCATION SYSTEM 3F BASIC TRAY (SL) (W/MICROINTRODUCER; PERCUTANEOUS, IMPLANTED, LONG TERM INTRAVASCULAR CATHETER

BARD ACCESS SYSTEMS GROSHONG PICC SHERLOCK TIP LOCATION SYSTEM 3F BASIC TRAY (SL) (W/MICROINTRODUCER; PERCUTANEOUS, IMPLANTED, LONG TERM INTRAVASCULAR CATHETER
Model Number N/A
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.The manufacturer has received the sample and will evaluate.Results are expected soon.A lot history review (lhr) of rebn0177 showed one other similar product complaint(s) from this lot number.The complaints for this lot number (rebn0177) have been reported from the same facility.
 
Event or Problem Description
Facility reported to the sales rep that the catheter leaked proximally during the pre-flush.The device was not used on the patient.
 
Additional Manufacturer Narrative
The following were reviewed as part of this investigation: patient severity, frequency analysis, applicable previous investigation(s), sample (if available), applicable fmea documents, labeling, and applicable manufacture records.Based on a review of this information, the following was concluded: the complaint of a leak was confirmed, and the damage appeared to be use related.One 3fr groshong picc was returned for investigation.The picc was received with the tls stylet in the lumen.The red hang tag was still attached to the stylet.It appeared that the stylet had been had been manipulated within the picc.The proximal end of the catheter was abutted against the distal end of the white stylet connector.A functional test confirmed a fluid leak in the catheter that coincided with the distal tip of the metal cannula on the white stylet connector.A microscopic examination of the leak site revealed a longitudinal split in the blue stripe.A hole in the blue stripe was also observed over the stylet cannula.The catheter was cut longitudinally to examine the leak site from within the catheter, which revealed additional damage on the inner lumen wall, which suggests that the catheter was damaged from within.The observed damage is consistent with the tubing being damaged by the stylet and/or cannula.This type of damage can occur if the catheter is repositioned over the stylet, which is not part of the insertion process.This type of damage can also occur if the catheter is compressed over the stylet.One of the precautions in the ifu states, ¿avoid accidental device contact with sharp instruments and mechanical damage to the catheter material.¿a lot history review (lhr) of rebn0177 showed one other similar product complaint(s) from this lot number.The complaints for this lot number (rebn0177) have been reported from the same facility.
 
Event or Problem Description

Brand Name
GROSHONG PICC SHERLOCK TIP LOCATION SYSTEM 3F BASIC TRAY (SL) (W/MICROINTRODUCER
Common Device Name
PERCUTANEOUS, IMPLANTED, LONG TERM INTRAVASCULAR CATHETER
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key6847206
Report Number3006260740-2017-01547
Device Sequence Number60198
Product Code LJS
UDI-Device Identifier00801741036064
UDI-Public(01)00801741036064
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K063240
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 09/26/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number9755305
Device Lot NumberREBN0177
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/30/2017
Event Location Hospital
Initial Date Received by Manufacturer 08/30/2017
Supplement Date Received by Manufacturer09/22/2017
Initial Report FDA Received Date09/06/2017
Supplement Report FDA Received Date09/26/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1